Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 13, NWS Little Rock, AR

January 13, 20077 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Jan 13, 2007, 5:13 PM CST for 7 counties in Arkansas. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 13, 2007, 5:13 PM CST (23:13 UTC)
Expired
Jan 13, 2007, 11:15 PM CST
In force
6 hr
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Conway County, AR, Faulkner County, AR, Garland County, AR, Logan County, AR, Montgomery County, AR, Perry County, AR, Yell County, AR

The radar

The Little Rock radar (KLZK), 80 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 13, 7:00 PM CSTFLASH FLOODConway, ARWATER WAS OVER SEVERAL ROADS THROUGHOUT THE COUNTY.
Jan 13, 8:00 PM CSTFLASH FLOOD2 Ese Perryville, ARWATER OVER HIGHWAY 300.
Jan 13, 8:00 PM CSTFLASH FLOOD2 Sw Williams Junction, ARWATER ON ROADWAY.
Jan 13, 8:00 PM CSTFLASH FLOODHouston, ARWATER WAS OVER BETHEL ROAD NEAR HOUSTON.
Jan 13, 11:15 PM CSTFLASH FLOOD3 Ne Springfield, ARWATER WAS OVER SPRINGFIELD ROAD. 2 PEOPLE WERE BEING RESCUED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
355 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 132316
FFWLZK
ARC023-029-045-051-083-097-105-119-125-145-149-140515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
513 PM CST SAT JAN 13 2007

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CONWAY COUNTY IN CENTRAL ARKANSAS
  FAULKNER COUNTY IN CENTRAL ARKANSAS
  GARLAND COUNTY IN CENTRAL ARKANSAS
  PERRY COUNTY IN CENTRAL ARKANSAS
  PULASKI COUNTY IN CENTRAL ARKANSAS
  SALINE COUNTY IN CENTRAL ARKANSAS
  WESTERN WHITE COUNTY IN CENTRAL ARKANSAS
  YELL COUNTY IN CENTRAL ARKANSAS
  CLEBURNE COUNTY IN NORTH CENTRAL ARKANSAS
  EAST CENTRAL LOGAN COUNTY IN WESTERN ARKANSAS
  MONTGOMERY COUNTY IN WESTERN ARKANSAS

* UNTIL 1115 PM CST

* AT 511 PM CST...DOPPLER WEATHER RADAR SHOWED RAIN INCREASING OVER
  SOUTHWEST ARKANSAS. ONE TO TWO INCHES OF RAIN AND LOCALLY MORE
  OCCURRED ACROSS PORTIONS OF THE WARNING AREA EARLIER TODAY AND
  ADDITIONAL HEAVY RAIN WILL LIKELY CAUSE FLASH FLOODING. 

&&

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3437 9390 3436 9342 3442 9336 3441 9295
      3452 9290 3453 9266 3445 9262 3453 9205
      3468 9214 3507 9211 3505 9179 3570 9179
      3570 9219 3537 9225 3534 9245 3546 9248
      3546 9280 3516 9283 3509 9303 3525 9319
      3520 9342 3513 9366 3475 9370 3470 9388

$$

56

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 4:57 PM CST, 16 minutes earlier.

Area forecast discussion, Jan 13, 4:57 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
457 PM CST SAT JAN 13 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
HEAVY RAIN AFFECTED NORTHERN/CENTRAL ARKANSAS THIS MORNING/EARLY
THIS AFTERNOON...WITH TWO TO THREE INCH AMOUNTS COMMON. RAIN
FOCUSED ALONG AND NORTH OF A STALLED FRONT IN SOUTHERN SECTIONS OF
THE STATE.

ANOTHER ROUND OF HEAVY RAIN WILL BREAK OUT TONIGHT...WITH AXIS
FROM DEQUEEN TO CONWAY AND JONESBORO. ANOTHER TWO TO FOUR INCHES
OF RAIN COULD OCCUR...WITH FLASH FLOODING LIKELY.

STILL ANOTHER ROUND OF RAIN EXPECTED ON SUNDAY AS STORM SYSTEM TO
THE WEST ARRIVES. ONE TO TWO INCHES OF RAIN POSSIBLE.

CONTINUED FLASH FLOOD WATCH THROUGH SUNDAY IN NORTHERN/CENTRAL
ARKANSAS...OR IN AREAS NORTH OF ARKADELPHIA...PINE BLUFF AND
BRINKLEY.

EXCESS WATER WILL EVENTUALLY MAKE ITS WAY INTO AREA RIVERS...WITH
FLOODING ADDRESSED IN RIVER FORECASTS.

OTHER ASPECT OF THIS EVENT WILL BE WINTER WEATHER. COULD BE A
BRIEF PERIOD OF FREEZING RAIN IN BOONE/NEWTON/NORTHERN MARION
COUNTIES OVERNIGHT AND INTO SUNDAY MORNING AS TEMPERATURES TEETER
AROUND 32 DEGREES. ANY ICING WILL NOT AMOUNT TO MUCH...AND HAVE NO
HEADLINES IN THESE AREAS.

SUNDAY NIGHT/MONDAY...FRONT WILL MOVE TO THE SOUTH...AND MOISTURE
WILL FOLLOW. HOWEVER...SO WILL COLD AIR TO THE NORTHWEST. APPEARS
THAT COLD AIR WILL CATCH UP WITH THE MOISTURE...WITH SOME FREEZING
RAIN/SLEET MAINLY NORTH AND WEST OF LITTLE ROCK. AMOUNTS LOOK LIKE
THEY WILL REMAIN BELOW WARNING CRITERIA...BUT ADVISORIES MAY BE
REQUIRED.

MONDAY NIGHT/TUESDAY...MOISTURE WILL FINALLY EXIT TO THE
SOUTH...WITH DRY AND COLD CONDITIONS TO FINISH THE SHORT TERM. (46)
&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY
DRIER AND COLDER AIRMASS WL BE BLDG INTO THE FA AT THE START OF THE
PD THANKS TO ARCTIC HIGH PRES. THE CENTER OF THE HIGH WL SETTLE OVR
AR BY MIDWEEK AND THEN BEGIN SHIFTING OFF THE E. TEMPS WL SHOW A
GRADUAL MODERATING TREND THRU THE PD. SUBTROPICAL JET WILL BRING
MOISTURE ALONG THE GULF COAST...WITH SOME OF THIS MOISTURE
AFFECTING CENTRAL/SOUTHERN ARKANSAS MAINLY THURSDAY THROUGH
SATURDAY. FOR NOW...HAVE SLIGHT CHANCES FOR RAIN IN THESE
AREAS...BUT MAY NEED TO INCREASE POPS IN LATER FORECASTS. (58)
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  47  59  37  39 / 100 100  90  60
HARRISON AR       32  35  26  31 / 100 100  90  30
HOT SPRINGS AR    46  57  36  38 / 100 100  90  50
PINE BLUFF AR     53  64  40  42 /  90  90  90  80
MOUNTAIN HOME AR  35  37  26  32 / 100 100  90  30
MONTICELLO AR     60  69  44  46 /  80  80  90  80
SEARCY AR         43  57  36  38 / 100 100  90  60
MOUNT IDA AR      44  52  33  36 / 100 100  90  40
RUSSELLVILLE AR   41  46  32  35 / 100 100  90  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM SUNDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ052-ARZ053-ARZ054.

&&

SHORT TERM...46 / LONG TERM...58
Hazardous weather outlook, Jan 13, 5:00 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 PM CST SAT JAN 13 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 PM CST SAT JAN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

A COLD FRONT EXTENDED FROM TEXARKANA TO PINE BLUFF TO NEAR HELENA
THIS EVENING. AFTER SOME MOVEMENT TO THE SOUTH EARLIER TODAY...THE
BOUNDARY HAS EFFECTIVELY STALLED. PERIODS OF RAIN AND ISOLATED
THUNDERSTORMS WILL CONTINUE TONIGHT ALONG AND NORTH OF THE FRONT.
RAINFALL COULD BE LOCALLY HEAVY AT TIMES THROUGH TONIGHT OVER NORTH
CENTRAL...WEST CENTRAL AND CENTRAL ARKANSAS WHERE BETWEEN ONE AND
THREE INCHES OF RAIN WILL BE COMMON. THIS RAIN WILL FALL ON AREAS
THAT HAVE ALREADY BEEN SATURATED FROM RAIN EARLIER SATURDAY. A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR LOCATIONS NORTH OF A LINE FROM
ARKADELPHIA TO LITTLE ROCK TO BRINKLEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FRONTAL BOUNDARY IS FORECAST TO REMAIN STALLED OUT OVER SOUTH
CENTRAL ARKANSAS ON SUNDAY. THE FRONT WILL PROVIDE A FOCUS FOR
ADDITIONAL PERIODS OF RAIN AND ISOLATED THUNDERSTORMS AS A SERIES OF
UPPER LEVEL DISTURBANCES TRACK NORTHEASTWARD ACROSS THE REGION.

LOCALLY HEAVY RAINFALL IS EXPECTED OVER NORTHERN AND CENTRAL
ARKANSAS ON SUNDAY. AN ADDITIONAL INCH OR TWO OF RAIN IS EXPECTED
SUNDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THUS...THE FLASH
FLOOD WATCH WILL REMAIN IN EFFECT THROUGH SUNDAY FOR MUCH OF
NORTHERN AND CENTRAL ARKANSAS.

WITH DORMANT VEGETATION....WATER RUNOFF COULD BUILD QUICKLY WITH
HIGH WATER PROBLEMS DEVELOPING. FLOODING OF STREETS AND LOW WATER
CROSSINGS IS ALMOST A CERTAINTY. ANY EXCESSIVE WATER WOULD FLOW INTO
TRIBUTARIES AND EVENTUALLY INTO THE MAJOR WATERWAYS WITH RIVER
FLOODING POSSIBLE.

BY SUNDAY NIGHT...THE MAIN STORM SYSTEM IN THE ROCKIES WILL LIFT
NORTHEASTWARD AND PUSH THE COLD FRONT THROUGH THE REST OF THE STATE.
RAIN AND ISOLATED THUNDERSTORMS WILL ACCOMPANY THE FRONT AS IT
SHIFTS TO THE SOUTHEAST.

MUCH COLDER AIR WILL FOLLOW THE FRONT SUNDAY NIGHT AND MONDAY. THERE
IS THE POSSIBILITY THAT THE RAIN COULD MIX WITH OR EVEN CHANGE TO
FREEZING RAIN AND SLEET OVER PARTS OF WEST CENTRAL AND NORTH CENTRAL
ARKANSAS SUNDAY NIGHT AND EARLY MONDAY. THE PRECIPITATION OVER
NORTHERN AND WESTERN ARKANSAS SHOULD END BY MIDDAY MONDAY AS DRIER
AIR WORKS INTO THE AREA. TEMPERATURES OVER CENTRAL AND SOUTHERN
ARKANSAS ARE EXPECTED TO REMAIN WARM ENOUGH FOR THE PRECIPITATION TO
REMAIN IN THE FORM OF LIGHT RAIN BEFORE ENDING EARLY MONDAY EVENING.

STAY TUNED TO YOUR OFFICIAL NATIONAL WEATHER SERVICE FORECAST FOR
THE LATEST INFORMATION ON THIS DEVELOPING SITUATION.

DRIER AND COLDER WEATHER WILL PREVAIL FOR THE REST OF THE PERIOD
THANKS TO ARCTIC HIGH PRESSURE. TEMPERATURES WILL GRADUALLY MODERATE
LATER IN THE WEEK AS THE CENTER OF THE HIGH SHIFTS EASTWARD.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

56/44

In the hours before

Local storm report, Jan 13, 4:32 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
432 PM CST SAT JAN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     FLASH FLOOD      NORTH LITTLE ROCK       34.79N 92.26W
01/13/2007                   PULASKI            AR   PUBLIC

            HIGHWAY 67/167 FLOODED AT THE MCCAIN EXIT.

0105 PM     FLASH FLOOD      BRYANT                  34.61N 92.49W
01/13/2007                   SALINE             AR   PUBLIC

            FLOODING OF SUBDIVISION IN BRYANT.

0130 PM     FLASH FLOOD      FURLOW                  34.83N 91.98W
01/13/2007                   LONOKE             AR   PUBLIC

            STATE HIGHWAY 294 FLOODING IN FURLOW...ALONG WITH OTHER
            SIDE ROADS.

0415 PM     FLASH FLOOD      MOUNTAIN VIEW           35.87N 92.11W
01/13/2007                   STONE              AR   TRAINED SPOTTER

            STREETS IN LOW LYING AREAS OF MOUNTAIN VIEW FLOODED.

&&

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 10:44 AM CSTFlash Flood WarningLZKJohnson, Logan, Scott6 hr
Jan 13, 10:44 AM CSTFlash Flood WarningLZKJohnson, Logan, Newton, Polk, Scott6 hr
Jan 13, 11:11 AM CSTFlash Flood WarningLZKCleburne, Conway, Faulkner, Montgomery, Perry, Pulaski and 3 more6 hr
Jan 13, 11:11 AM CSTFlash Flood WarningLZKCleburne, Conway, Faulkner, Garland, Montgomery, Perry and 4 more6 hr
Jan 13, 11:47 AM CSTFlash Flood WarningLZKIndependence, Jackson, White6 hr
Jan 13, 11:47 AM CSTFlash Flood WarningLZKIndependence, Jackson, Lonoke, White6 hr
Jan 13, 12:07 PM CSTFlash Flood WarningLZKPope, Van Buren6 hr
Jan 13, 1:04 PM CSTFlash Flood WarningLZKBaxter, Fulton, Izard, Sharp, Stone6 hr
Jan 13, 1:04 PM CSTFlash Flood WarningLZKBaxter, Fulton, Izard, Searcy, Sharp, Stone6 hr
Jan 13, 2:55 PM CSTFlash Flood WarningLZKClark, Hot Spring, Pike6 hr
Jan 13, 5:42 PM CSTFlash Flood WarningLZKIndependence, Jackson, Lonoke, White6 hr

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.